MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON REVISION INSERT X3 SZ5 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON REVISION INSERT X3 SZ5 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Catalog Number 5612-X-511
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/18/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There has been similar event(s) for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: patient received a revision left knee on (b)(6) 2026.Coming back for his follow up appt today x-rays showed movement of post and wire disassociated from poly insert.Patient revised.Update: patient hasn't been revised yet.The revision components are still in until further determined when the procedure will be scheduled.
 
Event or Problem Description
Update (b)(6) 2026: the revision surgery for the poly was this last wednesday.It was found that the poly was not locked into the baseplate and the wire had moved to the back and wedged up against the posterior aspect of the tibial baseplate.The same thickness poly was used and we made sure that the poly was securely down and locked in.
 
Additional Manufacturer Narrative
Date of explant, patient identifier, event date corrected.Reported event: an event regarding disassociation involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a ts total knee arthroplasty since i was able to see x-rays with the implant in place.I can also confirm that the locking wire dislodged and that the reinforcement post was angulated since i was able to see this on the x-rays provided.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of dislodgment of a locking wire and angulation of a reinforcement post in a ts implant are multi factorial.Having said this, i believe surgical technique played a role since the polyethylene spaces were not symmetrical.It appears as if the medial side of the joint was relatively tight compared to the lateral side.This could put significant stress on the polyethylene and the locking mechanism as well as the reinforcement post.The surgical technique in balancing the supporting structures plays a significant role as well as the way in which the polyethylene insert is impacted and the reinforcement post is impacted.Patient factors can play a role especially with the patient weighing over 300 pounds.Before i would assign any causality to the implant itself it would have to be examined by stryker engineers.My initial impression is that the soft tissue envelope was not restored to symmetry placing undue stress on the implant itself." -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the insert from the baseplate.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a ts total knee arthroplasty since i was able to see x-rays with the implant in place.I can also confirm that the locking wire dislodged and that the reinforcement post was angulated since i was able to see this on the x-rays provided.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of dislodgment of a locking wire and angulation of a reinforcement post in a ts implant are multi factorial.Having said this, i believe surgical technique played a role since the polyethylene spaces were not symmetrical.It appears as if the medial side of the joint was relatively tight compared to the lateral side.This could put significant stress on the polyethylene and the locking mechanism as well as the reinforcement post.The surgical technique in balancing the supporting structures plays a significant role as well as the way in which the polyethylene insert is impacted and the reinforcement post is impacted.Patient factors can play a role especially with the patient weighing over 300 pounds.Before i would assign any causality to the implant itself it would have to be examined by stryker engineers.My initial impression is that the soft tissue envelope was not restored to symmetry placing undue stress on the implant itself." no further investigation for this event is possible at this time.If devices and/or additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON REVISION INSERT X3 SZ5 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24443309
Report Number0002249697-2026-00139
Device Sequence Number10300554
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K230416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5612-X-511
Device Lot NumberV049TX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer05/30/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date06/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight300 LB